skin-hair-icon

Hyperpigmentation

Sir few years ago I use hydroquinone to get flawless skin and it worked quite well but then my skin suffered from acne then I stop using hydroquinone and use benzoyl peroxide cream and my skin pimples diminished but my skin became dark and pigmented ...should I again use hydroquinone for my hyperpigmentation or should I go for chemical peel
views-icons 184 Views Bookmark this Answer
Bookmark
v

Doctor Answers (2) on Hyperpigmentation

doctor profile image
Dr. Deepa Kanchankoti Mumbai | Dermatologist
Answered
Getting a flawless skin is everyone's dream. Hydroquinone is a good cream to start the treatment but it cannot be used for a very long time. Recent scientific studies have shown that prolonged use of even low concentration depigmenting creams (fairness creams) can cause a condition called ochronosis. Ochronosis looks like dark micro papules on the affected areas. In simple terms, over usage can lead to initial removal of pigmentation followed by more and more darker skin. Ochronosis is very difficult to treat. So we advise the patients not to use depigmenting creams for a long period of time. Self medication or direct OTC purchase from medical stores or usage by friendly suggestion from non qualified people can harm the skin. After proper assessment one can use a good sunscreen and apply vitamin C serum as safer alternative.
Flag this Answer
Flag this answer
1/1 people found this helpful
Was this answer helpful?
YES NO
doctor profile image
Dr. Sandeep Gupta Delhi | Dermatologist
Answered
Hydroquinone can cause rebound hyperpigmentation so not to be used for long term say 2-3 months Sunscreen is a must for preventing tanning Acne medicine like retinoids also help
Flag this Answer
Flag this answer
1/1 people found this helpful
Was this answer helpful?
YES NO